Actonel User Reviews

Actonel - User Reviews

Actonel User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Actonel sorted by most helpful. Patient Discussions FAQs


Comment from: dgt551, 55-64 on Treatment for less than 1 month (Patient) Published: June 18

Within 24 hrs of taking my first monthly dose of Actonel, I suffered excruciating muscle, joint, and back pain, as well as low fever. The muscle pain, joint pain and fever lasted about 48 hrs. A week later, the back pain persists off and on, of such intensity that I am unable to move when it strikes. It now seems to be centered around the area of the left kidney, and the pain radiates up the spine and around the ribcage. When my back is not hurting, I feel fine; the pain is now striking while I sleep, and I wake in agony. I have already discontinued taking Actonel. I had never before suffered any form of back pain, and the only thing I did that was different from normal was to take that pill; therefore, I know the Actonel is the cause of the pain.

Related Reading: sleep

Comment from: 45-54 on Treatment for less than 1 month (Patient) Published: October 22

Horrible experience with 150mg pill. Within 48hours i had chills and severe muscle pain. For the next 4 days i have had pain in my stomach and severe (straight watery) diarrea that nothing would relieve ie;ammodium,peptobismal. I will never take this drug again! It is poison!

Comment from: soosh86, 35-44 on Treatment for less than 1 month (Patient) Published: November 05

Horrible experience! I took my first monthly dose as directed 7 am last Saturday. As the day wore on, I began to feel nauseus, followed by a horrible back ache. I felt light headed if I stood too long and woke in the night wiht a feverish feeling, with loose stools twice. By morining, my whole body ached and after being up an hour, I went back to bed for 2 hours. I literally did not get off the sofa all afternoon. Still had nausea, aches, and fatigue. I started to feel better on Monday (went to work) and I called my doctor to report the sypmtoms. Their office called me back and said that the doctor thinks that I must have had the flu! I almost went though the roof! Did they not read the side effects?!! And wouldn't it be a real coincidence that I "got the flu" at teh same time as the first dose of this medicine? I will not be taking it again, even though "symptoms may improve after the first dose". I don't have 2 days to lose.

Related Reading: fatigue

Comment from: 45-54 on Treatment for 1-2 years (Patient) Published: July 14

I've taken this two months in a row, with bad side effects both times. First month was flu-like symptoms, including diarrhea and vomiting. Second month was worse--chills and SEVERE acid reflux. The pain in my chest and throat was unbelievable. This was followed by some mild GI issues. After taking both times, I've also felt some pain in my hip, which is where my osteoporosis is. I should note that I followed the instructions to the letter, and have felt the sypmtoms 36 hours after first taking it. This will by my last time, and I will request something else from my doctor. I've read the reviews for Boniva and find them just as scary.

Related Reading: diarrhea | osteoporosis | Boniva

Comment from: Barbara, 55-64 on Treatment for 2-5 years (Patient) Published: February 12

I have taken this for 4 years. I have experienced worsening heartburn and joint pain for the last 6 months. I am stopping this drug and seeking alternatives.

Related Reading: heartburn

Comment from: cheated lady, 55-64 on Treatment for 2-5 years (Patient) Published: March 07

I had been on Actonel for 2 years and had a severe leg fracture, was diagnosed osteoporosis. Was placed on Forteo for 2 years with significant bone improvement. Was placed back on expensive Actonel for further 2 year. I developed severe upper GI problems and my bone density DECREASED to a lower level than when first diagnosed. This drug has awful side affects, costly, and has not helped my osteoporosis. I would not recommend it because it does not work.

Related Reading: fracture | Forteo

Comment from: none, 45-54 on Treatment for less than 1 month (Patient) Published: October 19

I took my first 150 mg. monthly pill and within several hours had pain in my bones. Several hours later severe pain from my waist to my neck. Worst pain than having a child. I have went three days with chills, barely able to move around, and have nearly passed out several times. Have been told it must be the flu. I don't think so, I've never had the flu and everyone says it's not like this. Never again any of this type of pill for me.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Healthy Bones

Get tips and advances in treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations